What other meds are you taking? The fact that you are at 101 after taking the insulin, means that it is doing what it is supposed to, but remember that is NOT a license to eat anything you want to. Insulin is only a temporary effect just like oral meds. And if you have maxed out on oral medications and have now been put on insulin as a supplement you will probably be on it for life unless you are very overweight, don't watch your diet, and/or never exercise. Changing these factors could help get you off the insulin.
In any event, if any of those factors apply, you are better addressing them now before they significantly shorten your life even with the insulin therapy.
Hi Steven and Greg,
My guess greg, being a type 2, is that your doctor put you on Lantus insulin once a day. The thing with Lantus, if that is what you are taking is it provides a steady even dose (release) of insulin for 24 hours. Its a "base" ifyou will, and the other meds you are taking are there to ameliorate what you eat when you eat it all day long. Carbs are going to spike your blood sugar. Im not saying carbs are evil, but Im saying watch how many you eat at any one meal.
Steven is on the right track about exercise. There is one horrible side effect to insulin. It affects cortisol in your system and can tend to promote the building of belly fat. Unfortunately, none of the so called products aimed at "cortisol" on the market work AT ALL, so save your money and your anxiety. What does work is exercise plain and simple. It will help your numbers and keep your waistline under control.